Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 85, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 23, 2004, 10:16 PM CDT for Cooke County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 10:16 PM CDT (03:16 UTC)
- Expired
- Apr 23, 2004, 11:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 108 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 240316 SVRFTW TXC097-240400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1015 PM CDT FRI APR 23 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COOKE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1100 PM CDT * AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 13 MILES SOUTH OF GAINESVILLE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODBINE...GAINESVILLE AROUND 1040 PM CDT HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3346 9724 3345 9700 3365 9698 3366 9720 $$ ROBBINS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 9:45 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 23, 9:45 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 945 PM CDT FRI APR 23 2004 .UPDATE... THE CURRENT FIRST PERIOD FORECAST IS IN GOOD SHAPE. WEAK SFC FRONTAL BOUNDARY AND PREFRONTAL CONVECTIVE COMPLEX TO THE NORTHWEST OF THE DFW AREA HAVE BECOME ORIENTED PARALLEL TO THE MID/UPPER FLOW. THUS...HEAVY RAINFALL IS BECOMING MORE OF A THREAT FOR THIS REGION. WE WILL BE INCREASING POPS SLIGHTLY IN THE FAR NORTHWEST...WHILE MAINTAINING SLIGHTLY LOWER POPS IN THE EASTERN/SOUTHEASTERN ZONES. OTHER THAN MINOR ALTERATIONS TO THE WIND AND MIN TEMPERATURE FIELDS...NO OTHER CHANGES WILL BE MADE AT THIS TIME. 65/DD && .PREV DISCUSSION... CONVECTION ALREADY FIRING UP TO OUR NORTHWEST. EXPECT IT TO SWEEP INTO WESTERN COUNTIES NEAR SUNSET. TORNADO THREAD EXPECTED TO LESSEN THIS EVENING BUT HAIL AND WINDS STILL POSSIBLE. SUPERCELLS LIKELY EARLY BUT CONVECTION MAY BECOME MORE LINEAR WITH A FEW EMBEDDED SUPERCELLS LATER IN THE EVENING. MODELS DECREASE CAPE OVERNIGHT AND TOMORROW LOOKS LIKE A LOT OF ISENTROPIC RAIN WITH SOME EMBEDDED THUNDERSTORMS...WITH SEVERE POTENTIAL MUCH LESS THAN TODAY. ISENTROPIC LIFT ENDS SATURDAY EVENING AND RAIN SHOULD END THEN TOO. FRONT COMES THROUGH SUNDAY MORNING AND SKIES SHOULD BEGIN TO CLEAR FROM NORTHWEST TO SOUTHEAST SUNDAY. EARLY PART OF NEXT WEEK LOOKS LIKE GOOD WEATHER WITH NEXT POTENTIAL FOR PRECIP STARTING THURSDAY AFTERNOON/EVENING AND CONTINUING THROUGH FRIDAY AND POSSIBLE SATURDAY. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 71 59 74 / 60 60 40 20 WACO, TX 69 73 62 74 / 20 60 40 20 PARIS, TX 68 71 60 71 / 40 60 60 20 DENTON, TX 69 71 57 73 / 60 60 40 20 MCKINNEY, TX 69 71 59 74 / 60 60 40 20 DALLAS, TX 69 72 60 74 / 60 60 40 20 TERRELL, TX 69 72 61 74 / 60 60 60 20 CORSICANA, TX 69 73 61 74 / 20 60 60 20 TEMPLE, TX 69 73 62 75 / 20 60 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 1200 AM CDT SATURDAY FOR WESTERN AND NORTHWESTERN COUNTIES. FLOOD WATCH FROM 601 PM CDT FRIDAY UNTIL 559 AM CDT SATURDAY FOR ZONES TXZ091>092...TXZ100>102...TXZ115>116. &&
Hazardous weather outlook, Apr 23, 6:22 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 622 PM CDT FRI APR 23 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 627 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT ALONG AND WEST OF AN ARDMORE...OKLAHOMA...TO GAINESVILLE...TO WEATHERFORD TO GOLDTHWAITE LINE. THERE REMAINS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR AREAS WEST OF A LINE FROM GAINESVILLE...TO MINERAL WELLS...TO COMANCHE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT SOUTHEAST OF THE MODERATE RISK AREA...OR ROUGHLY AS FAR SOUTHEAST AS A LINE FROM EMORY TO HILLSBORO...TO LAMPASAS. LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL WILL BE THE MAIN WEATHER HAZARDS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY THROUGH SUNDAY MORNING ACROSS ALL OF NORTH TEXAS. HEAVY RAIN...HAIL TO 1 INCH IN DIAMETER...AND LIGHTNING WILL BE THE WEATHER HAZARDS. THERE WILL BE ANOTHER CHANCE OF CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEST OF A GAINESVILLE....TO COMANCHE LINE THROUGH MIDNIGHT. SPOTTER ACTIVATION FARTHER EAST MAY BE NEEDED AFTER MIDNIGHT.
In the hours before
Local storm report, Apr 23, 6:27 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0624 PM TSTM WND GST 1 EAST OLNEY 33.36N 98.76W
04/23/2004 60 MPH YOUNG TX EMERGENCY MNGR
FROM OLNEY EM JUST EAST OF THE CITYLocal storm report, Apr 23, 7:08 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD NEWCASTLE 33.19N 98.74W
04/23/2004 YOUNG TX TRAINED SPOTTER
FLASH FLOODING REPORTED IN NEWCASTLELocal storm report, Apr 23, 7:20 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
720 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0715 PM HAIL NEWCASTLE 33.19N 98.74W
04/23/2004 1.75 INCH YOUNG TX TRAINED SPOTTER
GOLFBALL HAIL IN NEWCASTLELocal storm report, Apr 23, 7:23 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0723 PM TSTM WND GST NEWCASTLE 33.19N 98.74W
04/23/2004 70 MPH YOUNG TX TRAINED SPOTTER
REPORTED BY SPOTTERLocal storm report, Apr 23, 7:39 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
739 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0738 PM HAIL 4 SE JEAN 33.26N 98.57W
04/23/2004 1.75 INCH YOUNG TX TRAINED SPOTTER
WINDOWS BROKEN BY HAIL BETWEEN JEAN AND LOVINGLocal storm report, Apr 23, 9:42 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
942 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0841 PM HAIL 6 S DENTON 33.13N 97.13W
04/23/2004 0.75 INCH DENTON TX TRAINED SPOTTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:09 PM CDT | Severe Thunderstorm Warning | FWD | Young | 51 min |
| Apr 23, 7:51 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 54 min |
| Apr 23, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 44 min |
| Apr 23, 8:17 PM CDT | Tornado Warning | FWD | Denton, Tarrant | 28 min |
| Apr 23, 8:47 PM CDT | Tornado Warning | FWD | Denton | 43 min |
| Apr 23, 11:22 PM CDT | Flash Flood Warning | FWD | Denton, Wise | 3 hr |
| Apr 24, 5:26 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Hill, McLennan, Navarro | 3 hr |
| Apr 24, 8:29 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Hill, McLennan, Navarro | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.